Approximation of analytic functions satisfying a Lipschitz condition (Q1257127): Difference between revisions
From MaRDI portal
Created a new Item |
Normalize DOI. |
||
(5 intermediate revisions by 4 users not shown) | |||
Property / DOI | |||
Property / DOI: 10.1307/mmj/1029002111 / rank | |||
Property / author | |||
Property / author: Alec L. Matheson / rank | |||
Property / author | |||
Property / author: Alec L. Matheson / rank | |||
Normal rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: MaRDI publication profile / rank | |||
Normal rank | |||
Property / full work available at URL | |||
Property / full work available at URL: https://doi.org/10.1307/mmj/1029002111 / rank | |||
Normal rank | |||
Property / OpenAlex ID | |||
Property / OpenAlex ID: W2028760495 / rank | |||
Normal rank | |||
Property / DOI | |||
Property / DOI: 10.1307/MMJ/1029002111 / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 16:53, 10 December 2024
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | Approximation of analytic functions satisfying a Lipschitz condition |
scientific article |
Statements
Approximation of analytic functions satisfying a Lipschitz condition (English)
0 references
1978
0 references
Let \(\lambda_\alpha\), \(0<\alpha<1\), denote the class of functions \(f\) holomorphic in the open unit disc, continuous in the closed disc and such that \(\displaystyle\lim_{t\to 0} t^{-\alpha} \omega(t) = 0\), where \(\omega\) denotes the modulus of continuity of the boundary function associated to \(f\). \ Then \(\Vert f\Vert \equiv \Vert f\Vert_\infty + \sup t^{-\alpha} \omega(t)\) is a Banach algebra norm on \(\lambda_\alpha\). The present paper is devoted to a proof of the following: Let \(f\in\lambda_\alpha\) and let \(E\) be a closed set on the unit circle such that \(f(z) = 0\) for all \(z\in E\). Let \(M>0\) be given. Then for every \(\varepsilon > 0\) there exists a function \(f_\varepsilon\in \lambda_\alpha\) such that (i) the inner factors of \(f\) and \(f_\varepsilon\) coincide, (ii) \(\Vert f - f_\varepsilon\Vert < \varepsilon\), (iii) \(\vert f_\varepsilon(z)\vert = O(\operatorname{dist}^M(z,E))\) as \(\operatorname{dist}(z,E)\to 0\). The proof is fairly long and somewhat related to arguments used by \textit{B. I. Korenblyum} [Funct. Anal. Appl. 6, 203--214 (1973); translation from Funkts. Anal. Prilozh. 6, No. 3, 38--52 (1972; Zbl 0262.46053); Math. USSR, Sb. 18(1972), 111--138 (1973); translation from Mat. Sb., Nov. Ser. 89(131), 110--137 (1972; Zbl 0257.46074)], but it is self-contained.
0 references
approximation in the complex domain
0 references
algebras of analytic functions
0 references